Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 45, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 10, 2019, 7:01 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 10, 2019, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:23 PM EDT | HEAVY RAIN 1.9 | 2 Nw Selma, IN | AMOUNT IN 1 HOUR AT E CENTENNIAL AND TRUITT ROAD ON THE EAST SIDE OF MUNCIE. TIME OF OCCURRENCE UNKNOWN AND THUS WENT WITH REPORT TIME WHICH SHOULD BE FAIRLY CLOSE. |
| Jul 10, 8:05 PM EDT | FLASH FLOOD | Selma, IN | HIGH WATER BLOCKING PORTIONS OF THE ROAD NEAR SOUTH STREET AND EAST JACKSON STREET. |
| Jul 10, 8:31 PM EDT | FLASH FLOOD | 2 Ne Muncie, IN | CAR STUCK IN HIGH WATER IN FRONT OF THE DOLLAR GENERAL AT 1410 EAST MCGALLIARD. THERE IS AN ONGOING WATER RESCUE ONGOING JUST TO THE EAST WHERE THE ENTIRE ROADWAY IS FLOODED. ANOTHER CAR WATER RESCUE IS ONGOING IN THIS AREA. |
| Jul 10, 9:36 PM EDT | FLASH FLOOD | 1 Ene Royerton, IN | WILLIAMSON ROAD BETWEEN 500 NORTH AND STATE ROAD 28 IS CLOSED DUE TO HIGH WATER ACROSS THE ROAD. REPORTS ARE THAT IT IS A FEW FEET DEEP. |
| Jul 10, 9:36 PM EDT | HEAVY RAIN 3.55 | 2 Nw Selma, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WGUS53 KIND 102301
FFWIND
INC035-135-110200-
/O.NEW.KIND.FF.W.0045.190710T2301Z-190711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
701 PM EDT Wed Jul 10 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northwestern Randolph County in east central Indiana...
Southeastern Delaware County in east central Indiana...
* Until 1000 PM EDT.
* At 700 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area with estimates of more than 2
inches of rain falling in eastern Delaware County since 530 pm.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Muncie, Winchester, Albany, Parker City, Farmland, Selma,
Ridgeville, Saratoga, Prairie Creek Reservoir and Ball State
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4008 8500 4008 8541 4030 8542 4031 8518
4031 8486
$$
Ryan1 follow-up statement
968
WGUS73 KIND 110020
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
820 PM EDT Wed Jul 10 2019
INC035-135-110200-
/O.CON.KIND.FF.W.0045.000000T0000Z-190711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Delaware IN-
820 PM EDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES...
At 819 PM EDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Radar estimated more than
3 inches of rain since 5 pm across eastern Delaware and extreme
western Randolph County...with more storms moving into the area.
Flash flooding will continue.
Some locations that will experience flooding include...
Muncie, Winchester, Albany, Parker City, Farmland, Selma, Ridgeville,
Saratoga, Prairie Creek Reservoir and Ball State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4008 8500 4008 8541 4030 8542 4031 8518
4031 8486
$$
RyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:04 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 4:04 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 404 PM EDT Wed Jul 10 2019 .UPDATE... The Synopsis, Near Term, and Short Term sections have been updated below. && .SYNOPSIS... Issued at 400 PM EDT Wed Jul 10 2019 A cold front and upper level wave will move through the area this evening, which may spark a few thunderstorms, some of which could be strong. After the front leaves the area, high pressure will largely be in control through the weekend into early next week, with a mostly dry forecast and temperatures climbing back toward the 90 degree mark by the weekend. && .NEAR TERM /Tonight/... Issued at 400 PM EDT Wed Jul 10 2019 Expect the cold front to steadily move through the area overnight. There is ample instability in place but thus far aside from a brief cell over the north side of Indy nothing has been able to realize this instability. Should see at least a few storms develop as the front moves into the area this evening, although downgrade to marginal given the more widespread activity to our southwest and the lack thus far of significant development upstream is reasonable. && .SHORT TERM /Thursday through Saturday/... Issued at 400 PM EDT Wed Jul 10 2019 The short term should be dry throughout. Some models do want to develop some QPF tomorrow afternoon as the tail end of the upper wave moves through the area, but forecast soundings are fairly strongly capped in the mid levels. Otherwise, high pressure will be in control throughout the remainder of the short term and a dry forecast will suffice. Temperatures will be near or slightly below seasonal normals with less oppressive dewpoints for a couple of days before temperatures start climbing back toward the 90s over the weekend. && .LONG TERM /Saturday Night through Wednesday/... Issued at 241 PM EDT Wed Jul 10 2019 Mainly dry...warm and summer weather is expected during this period. ECMWF shows mainly ridging in place across Central Indiana through the period along with broad high pressure in place from the deep south across Indiana to the upper midwest. Models show mainly subsidence in place across the area...but daytime heating could lead to some isolated showers and storms but confidence is too low to be worthy of a mention. ECMWF does suggest the remnants of a tropical system perhaps arriving within the Ohio Valley on Wednesday. Again confidence here is low thus only a slight chc pops will be used for now. && .AVIATION /Discussion for the 101800Z Tafs/... Issued at 136 PM EDT Wed Jul 10 2019 VFR Conditions are expected for much of this TAF period. Brief MVFR cigs/visibilities will be possible late this afternoon and evening with any TSRA that strikes a taf site as convection is expected to develop along and ahead of a an approaching trough of low pressure. Have used VCTS to cover the mostly likely window of convection...but updates may be needed when specific timing is available later this afternoon. In the wake of trough a return to VFR Conditions are expected as the models indicate subsidence and drying through the column. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...JP
Hazardous weather outlook, Jul 10, 4:15 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 PM EDT Wed Jul 10 2019 INZ021-028>031-035>049-051>057-060>065-067>072-112015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 415 PM EDT Wed Jul 10 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There will be a chance for storms tonight. A few storms could be strong, mainly this evening. Hazards: Damaging winds, lightning, brief heavy rainfall, small hail from storms. Timing: The best chances for strong storms will be through midnight. Discussion: Hot humid air ahead of an approaching cold front will provide the fuel for thunderstorm development tonight. A few strong to severe storms will be possible through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Heat index values to the mid 90s are possible from Sunday onward during the afternoon and evening hours. Discussion: A ridge of high pressure over the western and then central U.S. will bring hot and humid conditions back to the area late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed briefly this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 10, 5:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 2 SW ROYERTON 40.24N 85.40W
07/10/2019 M51 MPH DELAWARE IN ASOS
&&
BHHSpecial weather statement, Jul 10, 6:11 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
611 PM EDT Wed Jul 10 2019
INZ041-042-102300-
Randolph IN-Delaware IN-
611 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND EASTERN DELAWARE
COUNTIES UNTIL 700 PM EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or near Muncie, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with this storm. A 51 mph wind gust was recorded at Delaware County
Airport near Muncie at 534 pm.
Locations impacted include...
Muncie, Winchester, Albany, Parker City, Farmland, Lynn, Selma,
Ridgeville, Saratoga and Prairie Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4004 8488 4010 8539 4032 8536 4032 8522
4031 8522 4031 8487
TIME...MOT...LOC 2209Z 274DEG 15KT 4023 8528
RyanLocal storm report, Jul 10, 6:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
640 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 5 SSE CECIL HARDEN LAKE 39.68N 87.01W
07/10/2019 PARKE IN TRAINED SPOTTER
ONE OR MORE TREES DOWN AND BLOCKING A ROAD.
&&
BHHLocal storm report, Jul 10, 6:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 2 ESE CLINTON 39.65N 87.37W
07/10/2019 PARKE IN AMATEUR RADIO
REPORT RECEIVED OF A TREE DOWN ACROSS 6TH
STREET IN LYFORD.
&&
BHHSpecial weather statement, Jul 10, 6:54 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
654 PM EDT Wed Jul 10 2019
INZ030-038>040-102345-
Clinton IN-Tipton IN-Madison IN-Hamilton IN-
654 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON...SOUTHEASTERN
CLINTON...NORTHERN HAMILTON AND SOUTHERN TIPTON COUNTIES UNTIL 745 PM
EDT...
At 653 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Windfall to 6 miles east of Frankfort.
Movement was east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with these storms. A 50 mph gust was measured east-northeast of
Michigantown in Clinton County at 640 pm.
Locations impacted include...
Elwood, Alexandria, Tipton, Sheridan, Frankton, Arcadia, Kirklin,
Atlanta and Kempton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4034 8595 4022 8562 4012 8624 4018 8624
4018 8638 4024 8652
TIME...MOT...LOC 2253Z 284DEG 15KT 4031 8596 4025 8639
RyanLocal storm report, Jul 10, 6:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 SSE FOREST 40.35N 86.32W
07/10/2019 M50 MPH CLINTON IN BROADCAST MEDIA
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:36 PM EDT | Special Weather Statement | IND | Randolph | 39 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | IND | Parke | 44 min |
| Jul 10, 6:11 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Jul 10, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 33 min |
| Jul 10, 6:24 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 3 hr |
| Jul 10, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 16 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 47 min |
| Jul 10, 6:54 PM EDT | Special Weather Statement | IND | Tipton | 51 min |
| Jul 10, 6:56 PM EDT | Areal Flood Advisory | IND | Carroll, Tippecanoe | 3 hr |
| Jul 10, 7:05 PM EDT | Areal Flood Advisory | IND | Clay, Parke, Putnam, Vermillion, Vigo | 3 hr |
| Jul 10, 7:37 PM EDT | Flash Flood Warning | IND | Clinton, Tipton | 3 hr |
| Jul 10, 7:44 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.